Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 61, NWS Melbourne, FL

May 17, 20066 counties in Florida

NWS Melbourne, FL issued this red flag warning at May 17, 2006, 1:15 PM EDT for 6 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2006, 1:15 PM EDT (17:15 UTC)
Expired
May 17, 2006, 7:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2006-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2006-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 171715
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
115 PM EDT WED MAY 17 2006


FLZ041-044>046-053-058-144-172300-
/O.NEW.KMLB.FW.W.0061.060517T1715Z-060517T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
115 PM EDT WED MAY 17 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITY VALUES HAVE FALLEN TO BETWEEN 35 AND 40 PERCENT
ACROSS MUCH OF THE WARNING AREA...AND BELOW 35 PERCENT IN SOME
LOCATIONS. JUST ABOUT ALL INTERIOR LOCATIONS WILL FALL BELOW 35
PERCENT BETWEEN 2 AND 3 PM...AND REMAIN DANGEROUSLY LOW THROUGH
THE REST OF THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$


CRISTALDI
2 follow-up statements
000 
WWUS82 KMLB 171857
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
257 PM EDT WED MAY 17 2006

FLZ041-044>046-053-058-144-172300-
/O.NEW.KMLB.FW.A.0052.060518T1700Z-060519T0000Z/
/O.CON.KMLB.FW.W.0061.000000T0000Z-060517T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
257 PM EDT WED MAY 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITY VALUES HAVE FALLEN TO BETWEEN 35 AND 40 PERCENT
ACROSS MUCH OF THE WARNING AREA...AND BELOW 35 PERCENT IN SOME
LOCATIONS. READINGS WILL REMAIN DANGEROUSLY LOW THROUGH THE REST
OF THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ047-054-059-064-141-147-180700-
/O.NEW.KMLB.FW.A.0052.060518T1700Z-060519T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
257 PM EDT WED MAY 17 2006

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

STRONG WEST TO NORTHWEST WINDS WILL PULL DRY AIR ACROSS FLORIDA
THROUGH THURSDAY. IN ADDITION...THESE WINDS ARE EXPECTED TO
SUPPRESS THE FORMATION OF THE EAST COAST SEA BREEZE THURSDAY
AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

BRAGAW
000 
WWUS82 KMLB 172304
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
704 PM EDT WED MAY 17 2006

FLZ041-044>046-053-058-144-190000-
/O.EXP.KMLB.FW.W.0061.000000T0000Z-060517T2300Z/
/O.CON.KMLB.FW.A.0052.060518T1700Z-060519T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
704 PM EDT WED MAY 17 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING.

RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 35 PERCENT THROUGH
THIS EVENING AND OVERNIGHT.

$$

FLZ047-054-059-064-141-147-190000-
/O.CON.KMLB.FW.A.0052.060518T1700Z-060519T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
704 PM EDT WED MAY 17 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

STRONG WEST TO NORTHWEST WINDS WILL PULL DRY AIR ACROSS FLORIDA
THROUGH THURSDAY. IN ADDITION...THESE WINDS ARE EXPECTED TO
SUPPRESS THE FORMATION OF THE EAST COAST SEA BREEZE THURSDAY
AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

TES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 17, 10:05 AM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 17, 10:05 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1005 AM EDT WED MAY 17 2006

.DISCUSSION...
FRONTAL BOUNDARY PUSHING OFF THE SE FL COAST...LINGERING STRATO CU
DECK SE OF A KFMY-KMLB LINE. DRY AIR ADVECTION OCCURRING BEHIND THE
FRONT WITH SFC DEWPOINTS IN THE M60S S OF THE I-4 CORRIDOR...L/M50S
BEHIND IT.  SEABREEZE EXPECTED TO FORM THIS AFTN...THOUGH DLM
W/SWRLY FLOW ABV H85 SHOULD KEEP IT PINNED OVER THE COASTAL COUNTIES
FOR MOST OF THE DAY.

WILL UPDATE TO REMOVE ALL POPS FROM THE FCST AND TO REFRESH WORDING
FOR SKY COVER...REMAINDER OF THE FCST LOOKS FINE.

&&

.MARINE...DATA BUOYS MEASURING CHOPPY 3-4FT SEAS WITH 4-5SEC PDS.
WITH NRLY WINDS PREVAILING...DO NOT EXPECT THE PDS TO SLACKEN
TODAY.  WILL MENTION CHOPPY SEAS OVER THE OPEN ATLC WATERS WITH THE
MORNING UPDATE.

&&

.AVIATION...VFR ALL SITES THRU 18/12Z...LINGERING VFR CIGS AOA FL035
S OF KFMY-KMLB THRU 18Z.

&&

.FIRE WEATHER...NO SIG CHANGES...MONITORING LCL CONDITIONS FOR
POSSIBLE SHORT FUSE RFW...BUT LOW RH DURATIONS ARE NOT LIKELY.

PREVIOUS DISCUSSION...LOOKS LIKE A MARGINAL DAY FOR LOW RH WITH
DRIER AIR ADVECTING IN BEHIND FRONT.  HAVE NOTED THAT THERE IS ALSO
SOME SLIGHT COOL ADVECTION IN THE LOW LEVELS.  MOS GUIDANCE
INDICATES A FEW HOURS WITH RH BELOW 35 PERCENT...WHICH HAS BEEN
ENOUGH THIS FIRE SEASON TO POST A RED FLAG.  BUT AFTER THE GOOD
COVERAGE OF RAINFALL YESTERDAY...AM ONLY GOING TO HEADLINE 1-3 HOURS
OF LOW RH.

DRY WESTERLY FLOW WILL KEEP MIN RH/S IN THE UPPER 30S-LOW 40S OVER
NORTHERN HALF OF CENTRAL FLORIDA THU AND FRI. CONTINUED DRYING MAY
DROP MIN RH/S INTO MID 30S OVER INTERIOR SAT WITH RECOVERY INTO
UPPER 30S/LOW 40S SUN. WINDS GENERALLY LESS THAN 15 MPH.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BRAGAW
LONG TERM....CRISTALDI
Hazardous weather outlook, May 17, 4:46 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
446 AM EDT WED MAY 17 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
172100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
446 AM EDT WED MAY 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITY VALUES FALLING TO A LITTLE BELOW 35 PERCENT
THIS AFTERNOON IN NORTHERN INTERIOR SECTIONS WILL RESULT IN A LOW
FIRE WEATHER DANGER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
CONTINUED DRY AIR MAY LEAD TO SOME FIRE WEATHER CONCERNS THROUGH
LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 2:57 PM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia14 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.